Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 56, NWS El Paso, TX

June 1, 2011Catron County, Grant County, Sierra County, New Mexico

NWS El Paso, TX issued this red flag warning at Jun 1, 2011, 11:15 AM MDT for Catron County, Grant County, Sierra County, New Mexico. It took effect at Jun 2, 2011, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2011, 11:15 AM MDT (17:15 UTC)
In effect from
Jun 2, 2011, 12:00 PM MDT
Expired
Jun 2, 2011, 9:00 PM MDT
In force
9 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Grant County, NM, Sierra County, NM

The radar

The Holloman AFB radar (KHDX), 176 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 5.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2412 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

491 
WWUS84 KEPZ 011715
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1115 AM MDT WED JUN 1 2011

...CRITICAL FIRE WEATHER CONDITIONS OVER GILA TODAY AND THURSDAY...

.AN UPPER LEVEL STORM AND AN ASSOCIATED DISTURBANCE EXTENDING
SOUTHWARD FROM THE STORM WILL MOVE THROUGH THE GREAT BASIN AND
ACROSS THE ROCKIES TONIGHT AND THURSDAY. THIS WILL CAUSE STRONG
WINDS OF 20 TO 25 MPH WITH GUSTS AROUND 35 MPH ACROSS THE GILA
REGION THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON. THE STRONG
WINDS WITH HUMIDITY IN THE SINGLE DIGITS AND LOW TEENS...COMBINED
WITH FIRE DANGER RATINGS OF VERY HIGH...WILL CAUSE CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON.

NMZ110-020115-
/O.UPG.KEPZ.FW.A.0049.110602T1800Z-110603T0300Z/
/O.NEW.KEPZ.FW.W.0056.110602T1800Z-110603T0300Z/
/O.NEW.KEPZ.FW.W.0055.110601T1715Z-110602T0300Z/
SOUTHWEST MOUNTAINS-
1115 AM MDT WED JUN 1 2011

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 110...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 110...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT
THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON
TO 9 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS.

* WIND...20-FOOT WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY RANGING FROM 5 TO 13
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

21 - PARK
3 follow-up statements
245 
WWUS84 KEPZ 021251
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
651 AM MDT THU JUN 2 2011

...CRITICAL FIRE WEATHER CONDITIONS OVER THE GILA REGION THIS
AFTERNOON AND EVENING...

.AN UPPER LEVEL DISTURBANCE EXTENDING SOUTHWARD FROM A STORM 
PASSING BY TO OUR NORTH WILL CAUSE STRONG WINDS OF 20 TO 25 MPH
WITH GUSTS AROUND 35 MPH ACROSS THE GILA REGION THIS AFTERNOON AND
EVENING. THE STRONG WINDS...COMBINED WITH HUMIDITY IN THE SINGLE
DIGITS TO LOW TEENS AND FIRE DANGER RATINGS OF VERY HIGH...WILL 
CAUSE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING.

NMZ110-022100-
/O.CON.KEPZ.FW.W.0056.110602T1800Z-110603T0300Z/
SOUTHWEST MOUNTAINS-
651 AM MDT THU JUN 2 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONE 110...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS.

* WIND...20-FOOT WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY RANGING FROM 5 TO 12 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

21 - PARK
983 
WWUS84 KEPZ 021748
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1148 AM MDT THU JUN 2 2011

...CRITICAL FIRE WEATHER CONDITIONS OVER THE GILA REGION THIS
AFTERNOON AND EVENING...

.AN UPPER LEVEL DISTURBANCE EXTENDING SOUTHWARD FROM A STORM
PASSING BY TO OUR NORTH WILL CAUSE STRONG WINDS OF 20 TO 25 MPH
WITH GUSTS OF 35 TO 40 MPH ACROSS THE GILA REGION THIS AFTERNOON
AND EVENING. THE STRONG WINDS...COMBINED WITH HUMIDITY IN THE 
SINGLE DIGITS TO LOW TEENS AND FIRE DANGER RATINGS OF HIGH TO
VERY HIGH... WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS THIS
AFTERNOON AND EVENING...ESPECIALLY OVER CATRON COUNTY AND HIGHER
ELEVATIONS OF NORTHERN GRANT COUNTY.

NMZ110-030200-
/O.CON.KEPZ.FW.W.0056.110602T1800Z-110603T0300Z/
SOUTHWEST MOUNTAINS-
1148 AM MDT THU JUN 2 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 110...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS.

* WIND...20-FOOT WINDS OF 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY RANGING FROM 5 TO 12 
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

21 - PARK
794 
WWUS84 KEPZ 021750
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1150 AM MDT THU JUN 2 2011

...CRITICAL FIRE WEATHER CONDITIONS OVER THE GILA REGION THIS
AFTERNOON AND EVENING...

.AN UPPER LEVEL DISTURBANCE EXTENDING SOUTHWARD FROM A STORM
PASSING BY TO OUR NORTH WILL CAUSE STRONG WINDS OF 20 TO 25 MPH
WITH GUSTS OF 35 TO 40 MPH ACROSS THE GILA REGION THIS AFTERNOON
AND EVENING. THE STRONG WINDS...COMBINED WITH HUMIDITY IN THE
SINGLE DIGITS TO LOW TEENS AND FIRE DANGER RATINGS OF HIGH TO
VERY HIGH... WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS THIS
AFTERNOON AND EVENING...ESPECIALLY OVER CATRON COUNTY AND HIGHER
ELEVATIONS OF NORTHERN GRANT COUNTY.

NMZ110-030300-
/O.CON.KEPZ.FW.W.0056.110602T1800Z-110603T0300Z/
SOUTHWEST MOUNTAINS-
1150 AM MDT THU JUN 2 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 110...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS.

* WIND...20-FOOT WINDS OF 20 TO 25 MPH WITH GUSTS OF 35 TO 40 
  MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY RANGING FROM 5 TO 12 
  PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

21 - PARK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Jun 1, 3:47 AM MDT, 7 hours 28 minutes earlier.

Area forecast discussion, Jun 1, 3:47 AM MDT, 7 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
347 AM MDT WED JUN 1 2011

.SYNOPSIS...
MOISTURE WILL REMAIN OVER THE REGION FOR THE REMAINDER OF THE
WEEK WITH ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE DURING THE
AFTERNOON AND NIGHTTIME HOURS EACH DAY. FOR THE NEXT FEW DAYS...
THUNDERSTORMS WILL BE CONCENTRATED MAINLY EAST OF THE RIO GRANDE.
STORMS WILL BE CAPABLE OF PRODUCING VERY STRONG WIND GUSTS ALONG
WITH SOME BLOWING DUST. RAINFALL WILL BE SPOTTY. SHOWERS AND
THUNDERSTORMS WILL SPREAD WEST TO THE ARIZONA BORDER DURING THE
WEEKEND. VERY WARM TEMPERATURES WILL OCCUR TODAY WITH 100 DEGREE
HIGHS EXPECTED FOR THE LOWLAND DESERT REGIONS. ABOVE NORMAL
TEMPERATURES WILL PERSIST THE REMAINDER OF THE WEEK.

&&

.DISCUSSION...
A SURFACE BOUNDARY CONTINUES TO PUSH WEST THROUGH THE REGION EARLY
THIS MORNING. STEEP JUMPS IN DEWPOINTS AND HUMIDITY VALUES BEHIND
THE FRONT ARE INDICATIVE OF THE MOIST NATURE OF THE AIR MASS. THE
FRONT SHOULD STALL OUT NEAR THE CONTINENTAL DIVIDE THIS MORNING
AND MAY RETREAT EASTWARD DURING THE DAY. THE BOUNDARY MAY SERVE AS
A FOCUSING MECHANISM FOR THUNDERSTORM DEVELOPMENT LATER THIS
AFTERNOON AND EVENING.

A PATTERN OF ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS WILL OCCUR OVER THE NEXT SEVERAL DAYS. A MOIST
CIRCULATION ALONG THE SOUTHERN SIDE OF A HIGH TO OUR EAST AND A
PERSISTENT SOUTHWEST FLOW TO OUR WEST WILL CONCENTRATE MOISTURE
INTO A PLUME OVER THE STATE THAT WILL LAST FOR SEVERAL DAYS.
MODELS INDICATE THE PLUME WILL BE ALIGNED PRIMARILY OVER ZONES
EAST OF THE RIO GRANDE THROUGH FRIDAY. PORTIONS OF OTERO...DONA
ANA...EL PASO AND HUDSPETH COUNTIES HAVE THE BEST CHANCE OF
SHOWERS AND THUNDERSTORMS DURING THAT PERIOD. THERE IS A SLIGHT
RISK OF SEVERE STORMS DEVELOPING OVER THE SACRAMENTO MOUNTAINS
THIS AFTERNOON WHERE OROGRAPHIC LIFT MAY ENHANCE STORM
DEVELOPMENT.

THESE STORMS WILL BE RELATIVELY HIGH BASED...WITH A LOT OF THE
RAIN EVAPORATING BEFORE IT HITS THE GROUND. THIS MAY RESULT IN
VERY STRONG DOWN DRAFTS AND WIND GUSTS. RAIN AMOUNTS WILL BE
SPOTTY AND WILL BE BEST IN THE MOUNTAINS. DRY LIGHTNING WILL ALSO
BE A PROBLEM FROM THESE STORMS WITH A POTENTIAL TO START MORE
FIRES IN THE DRY VEGETATION. VERY WARM TEMPERATURES ARE EXPECTED
TO TODAY AND TOMORROW WHICH WILL CONTRIBUTE TO THUNDERSTORM
DEVELOPMENT IN THE AFTERNOON. 100 DEGREE TEMPERATURES ARE LIKELY
IN THE LOWLAND DESERTS.

THE MOISTURE PLUME WILL SHIFT WESTWARD DURING THE WEEKEND WITH
ZONES WEST OF THE RIVER GETTING SOME THUNDERSTORM DEVELOPMENT.
MODELS HAVE TENDED TO OSCILLATE ON THE PLACEMENT OF PLUME FOR
LATER PERIODS SO THUNDERSTORMS CHANCES WILL BE MORE BROAD BRUSHED
FOR LATER FORECAST PERIODS THROUGH NEXT TUESDAY. THUNDERSTORM
DEVELOPMENT ON SATURDAY AND SUNDAY MAY BE AIDED BY A SMALL
EASTERLY WAVE MOVING TOWARD THE AREA FROM THE GULF OF MEXICO. THE
WAVE WILL PROVIDE ADDITIONAL LIFT AND FORCING TO AID THUNDERSTORM
DEVELOPMENT.

&&

.AVIATION...VALID 01/12Z-02/12Z...
SFC BNDRY WILL PUSH WEST THROUGH THE REGION THEN STALL AT
CONTINENTAL DIVIDE. SFC WINDS SHIFTED TO SOUTHEASTERLY AT 10 TO 20
KNOTS EAST OF THE BOUNDARY. SFC WINDS ARE LIGHT WEST OF THE BNDRY.
VARIABLE SKY CONDS THROUGH THE DAY. CB'S AND TSTMS WILL DEVELOP
AFT 18Z FOR AREAS MAINLY EAST OF KLRU THROUGH TONIGHT. POTENTIAL
FOR STRONG WIND GUSTS AND BLOWING DUST FROM TSTM OUTFLOWS. SOME
AREAS OF MVFR IN MORE MODERATE RAIN SHAFTS THIS EVENING.

&&

.FIRE WEATHER...
CIRCULATION AROUND HIGH PRESSURE OVER TEXAS AND A SOUTHWEST FLOW
IN ARIZONA WILL CONCENTRATE GULF MOISTURE INTO A PLUME STRADDLING
NEW MEXICO. THIS MOISTURE...COMBINED WITH DAYTIME HEATING AND
UNSTABLE AIR...WILL BRING THE CHANCE FOR ISOLATED THUNDERSTORMS
ACROSS HUDSPETH...OTERO...EL PASO AND EASTERN PORTIONS OF DONA
ANA COUNTIES THIS AFTERNOON AND TONIGHT. HOWEVER...THE LOWER
LEVELS OF THE ATMOSPHERE WILL STILL BE FAIRLY DRY. THIS MEANS DRY
LIGHTNING AND STRONG DOWN BURST WINDS WILL BE A CONCERN WITH ANY
STORMS THAT DEVELOP. THE MOISTURE MAY BE PUSHED BACK TO THE EAST
FOR LATE IN THE WEEK...BUT WILL RETURN FOR THE WEEKEND AND
POSSIBLY PUSH ALL THE WAY TO THE ARIZONA BORDER. HUMIDITY WILL
REMAIN IN THE SINGLE DIGITS WEST OF THE RIO GRANDE FOR MUCH OF THE
WEEK AHEAD...WHILE AREAS FARTHER EAST WILL BE IN THE TEENS AND
20S. SOUTHWESTERLY WINDS OVER THE GILA REGION MAY INCREASE ABOVE
CRITICAL THRESHOLDS THURSDAY AFTERNOON...SETTING UP POSSIBLE RED
FLAG CONDITIONS FOR THE AREA. TEMPERATURES WILL REMAIN ABOVE
NORMAL THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                101  75  99  72  96 /  30  30  20  20  10
SIERRA BLANCA TX        94  68  94  66  93 /  20  30  20  20  20
LAS CRUCES              99  69  98  67  95 /  20  20  20  10  10
ALAMOGORDO              94  66  96  66  94 /  30  30  20  20  10
CLOUDCROFT              75  51  75  51  72 /  40  30  30  30  10
TRUTH OR CONSEQUENCES   96  67  97  65  93 /  10  10  10   0   0
SILVER CITY             90  58  90  55  86 /   0   0   0   0   0
DEMING                  97  68  97  64  93 /  10  10  10   0   0
LORDSBURG               98  68  98  62  94 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR NMZ110.

TX...NONE.
&&

04/04
Hazardous weather outlook, Jun 1, 5:52 AM MDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
552 AM MDT WED JUN 1 2011

NMZ024-025-032-TXZ055-056-021200-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHERN DESERT-EL PASO-HUDSPETH-
552 AM MDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

VERY WARM TEMPERATURES AND A MOIST UNSTABLE AIR MASS WILL HELP
DEVELOP SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. THESE
STORMS WILL MAINLY HIGH BASED...CAPABLE OF PRODUCING STRONG WIND
GUSTS IN EXCESS OF 50 MPH. THE STRONG WINDS MAY KICK UP BLOWING
DUST AND REDUCE VISIBILITY IN THE VICINITY OF STORMS. THERE IS A
SLIGHT RISK OF SEVERE STORMS FOR THE SACRAMENTO MOUNTAINS WHERE A
FEW STORMS MAY PRODUCE LARGER HAIL AS WELL AS VERY STRONG WIND
GUSTS NEAR 60 MPH. RAIN AMOUNTS WILL BE SPOTTY AND GENERALLY LIGHT
WITH THESE HIGH BASED STORMS WHERE MOST OF THE RAIN WILL EVAPORATE
BEFORE REACHING THE GROUND. BEST CHANCE OF MEASURABLE RAINFALL
WILL BE IN THE MOUNTAINS. AFTERNOON TEMPERATURES WILL REACH 100
DEGREES FOR MUCH OF THE LOWLAND DESERT BORDER REGION TODAY.
TEMPERATURES MAY NOT BE QUITE AS WARM TOMORROW...BUT WILL STILL BE
ABOVE NORMAL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE MOISTURE PLUME WILL REMAIN OVER THE AREA THROUGH THE WEEKEND
WITH A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH
DAY. THE MOISTURE PLUME WILL REMAIN ALIGNED OVER AREAS EAST OF THE
RIO GRANDE THROUGH FRIDAY. THE PLUME MAY SHIFT FURTHER WEST BY THE
WEEKEND BUT WILL STILL BE BROAD ENOUGH TO KEEP ALL AREAS UNDER AT
LEAST A SLIGHT CHANCE OF THUNDERSTORMS THROUGH TUESDAY. STORMS MAY
BE MORE NUMEROUS ON SATURDAY AS AN UPPER LEVEL TROUGH MOVES CLOSER
TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO LOCAL LAW
ENFORCEMENT AND THIS OFFICE.

NMZ022-023-030-031-021200-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
552 AM MDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO AND SOUTHWEST NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

DRY CONDITIONS WILL CONTINUE DUE TO A PERSISTENT SOUTHWEST FLOW
OVER THE AREA. WINDS WILL IN THE AFTERNOON TODAY WITH TEMPERATURES
APPROACHING A 100 IN THE LOWLANDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRENGTHENED SOUTHWEST FLOW WILL GENERATE WINDY CONDITIONS
ACROSS SOUTHWEST NEW MEXICO THURSDAY AFTERNOON. DRY CONDITIONS
WILL PERSIST THROUGH FRIDAY. A MOISTURE PLUME WILL DRIFT TOWARD
THE AREA FOR SATURDAY AND SUNDAY WITH ISOLATED AFTERNOON AND
EVENING THUNDERSTORMS POSSIBLE. STRONG WIND GUSTS AND DRY
LIGHTNING WILL BE POSSIBLE WITH THESE STORMS. RAIN AMOUNTS WILL BE
SPOTTY AND HIGHEST IN THE MOUNTAINS. A SLIGHT CHANCE OF AFTERNOON
AND EVENING THUNDERSTORMS WILL PERSIST THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO LOCAL LAW
ENFORCEMENT AND THIS OFFICE.

LUNDEEN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 6:59 PM MDTFire Weather WatchEPZCatron, Grant, Sierra16 hr
Jun 1, 11:15 AM MDTRed Flag WarningEPZCatron, Grant, Sierra10 hr
Jun 1, 4:30 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Luna30 min
Jun 1, 5:00 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Luna30 min
Jun 1, 5:31 PM MDTSevere Thunderstorm WarningEPZDoña Ana29 min
Jun 1, 5:49 PM MDTSevere Thunderstorm WarningEPZDoña Ana26 min
Jun 1, 5:53 PM MDTSevere Thunderstorm WarningEPZDoña Ana52 min
Jun 1, 5:59 PM MDTSevere Thunderstorm WarningEPZDoña Ana31 min

Nearby

Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.